zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Qualitative analysis of a ratio-dependent Holling-Tanner model. (English) Zbl 1124.34030
The authors consider a so-called ratio-dependent Holling-Tanner predator-prey model, where both components contain coefficients that depend on the ratio of predator and prey densities. By rescaling, the original six positive parameters are reduced to three, which are restricted in such a way that there exists a unique equilibrium $E$ in the open positive quadrant. Generically, $E$ is an attractor or repeller. In the first case, an extra condition on the parameters allows the construction of a Lyapunov function showing that $E$ is globally attractive. If $E$ is a repeller, the Poincaré-Bendixson theorem yields the existence of a limit cycle. Its uniqueness is, moreover, proved by transforming the given system into a Liénard system and using known results on the uniqueness of limit cycles for such systems.

34C60Qualitative investigation and simulation of models (ODE)
34C05Location of integral curves, singular points, limit cycles (ODE)
34C11Qualitative theory of solutions of ODE: growth, boundedness
37C70Attractors and repellers, topological structure
92D25Population dynamics (general)
Full Text: DOI
[1] Korobeinikov, A.: A Lyapunov function for Leslie -- gower predator -- prey model. Appl. math. Lett. 14, 697-699 (2001) · Zbl 0999.92036
[2] Hsu, S. B.; Hwang, T. W.: Global stability for a class of predator -- prey systems. SIAM J. Appl. math. 55, 763-783 (1995) · Zbl 0832.34035
[3] Saez, E.; Gonzalez-Olivares, E.: Dynamics of predator -- prey model. SIAM J. Appl. math. 59, 1867-1878 (1999) · Zbl 0934.92027
[4] Gasull, A.; Kooij, R. E.; Torregrosa, J.: Limit cycles in the Holling -- tanner model. Publ. mat. 41, 149-167 (1997) · Zbl 0880.34028
[5] Aziz-Alaoui, M. A.; Daher-Okiye, M.: Boundedness and global stability for a predator -- prey model with modified Leslie -- gower and Holling-type II schemes. Appl. math. Lett. 16, 1069-1075 (2003) · Zbl 1063.34044
[6] Leslie, P. H.: Some further notes on the use of matrices in population mathematics. Biometrika 35, 213-245 (1948) · Zbl 0034.23303
[7] Leslie, P. H.; Gower, J. C.: The properties of a stochastic model for the predator -- prey type of interaction between two species. Biometrika 47, 219-234 (1960) · Zbl 0103.12502
[8] Pielou, E. C.: An introduction to mathematical ecology. (1969) · Zbl 0259.92001
[9] Holling, C. S.: The functional response of predators to prey density and its role in mimicry and population regulation. Mem. ent. Soc. can. 46, 1-60 (1965)
[10] Hassell, M. P.; May, R. M.: Stability in insect host-parasite models. J. anim. Ecol. 42, 693-726 (1973)
[11] Arditi, R.; Saiah, H.: Empirical evidence of the role of heterogeneity in ratio-dependent consumption. Ecology 73, 1544-1551 (1992)
[12] Arditi, R.; Ginzburg, L. R.; Akcakaya, H. R.: Variation in plankton densities among lakes: A case for ratio-dependent models. Amer. natural 138, 1287-1296 (1991)
[13] Gutierrez, A. P.: The physiological basis of ratio-dependent predator -- prey theory: A metabolic pool model of Nicholson’s blowflies as an example. Ecology 73, 1552-1563 (1992)
[14] Arditi, R.; Ginzburg, L. R.: Coupling in predator -- prey dynamics: ratio-dependence. J. theor. Biol. 139, 311-326 (1989)
[15] Arditi, R.; Perrin, N.; Saiah, H.: Functional response and heterogeneities: an experiment test with cladocerans. Oikos 60, 69-75 (1991)
[16] Tang, S. Y.; Chen, L. S.: Global qualitative analysis for a ratio-dependent predator -- prey model with delay. J. math. Anal. appl. 266, 401-419 (2002) · Zbl 1069.34122
[17] Hsu, S. B.; Hwang, T. W.; Kuang, Y.: Global analysis of the michaelis -- menten type ratio-dependence predator -- prey system. J. math. Biol. 42, 489-506 (2001) · Zbl 0984.92035
[18] Beretta, E.; Kuang, Y.: Global analysis in some delayed ratio-dependent predator -- prey systems. Nonlinear anal. 32, 381-408 (1998) · Zbl 0946.34061
[19] Rui, X.; Chen, L. S.: Persistence and global stability for n-species ratio-dependent predator -- prey system with time delays. J. math. Anal. appl. 275, 27-43 (2002) · Zbl 1039.34069
[20] Hale, J.: Ordinary differential equation. (1980) · Zbl 0433.34003
[21] Coppel, W. A.: A new class of quadratic system. J. differential equations 92, 360-372 (1991) · Zbl 0733.58037